MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.5/35; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.5/35; CORONARY DRUG-ELUTING STENT
Model Number 453968
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro mission drug-eluting stent system was selected for treatment of a moderately calcified lesion in the severely tortuous distal lcx.Despite pre dilatation, the lesion could not be crossed with the device.The lesion was re dilated with a larger nc balloon.Upon inspection and before re-inserting the stent, the proximal end of the stent was observed to be damaged.There was no resistance in removing the stent initially from the body.It is not certain what caused the damage.
 
Additional Manufacturer Narrative
Combination product: yes.
 
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the stent is severely deformed at its proximal end, i.E., several stent struts are lifted, everted, and stretched.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the bent struts were initially crimped on the balloon.Outside of the deformed zone the crimped diameter of the stent still complies with the specification.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.It should be noted that the ifu clearly states not to re-insert the stent system as the stent and/or the delivery system may have been damaged during the initial attempt to cross the lesion or during the withdrawal.
 
Additional Manufacturer Narrative
Combination product: yes, corrected the initial reporter information.Reference capa# nc-24-004.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the stent is severely deformed at its proximal end, i.E., several stent struts are lifted, everted, and stretched.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the bent struts were initially crimped on the balloon.Outside of the deformed zone the crimped diameter of the stent still complies with the specification.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.It should be noted that the ifu clearly states not to re-insert the stent system as the stent and/or the delivery system may have been damaged during the initial attempt to cross the lesion or during the withdrawal.

Brand Name
ORSIRO MISSION (US) 2.5/35
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18649608
Report Number1028232-2024-00668
Device Sequence Number17913323
Product Code NIQ
UDI-Device Identifier07640130456242
UDI-Public(01)07640130456242(17)2509
Combination Product (Y/N)Y
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2025
Device Model Number453968
Device Catalogue Number453968
Device Lot Number08230893
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer02/28/2024
10/16/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date02/28/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown